Alert archive / Ohio / Tornado Warnings in 2019
Tornado Warning 10, NWS Charleston, WV
NWS Charleston, WV issued this tornado warning at May 28, 2019, 2:02 AM EDT for 4 counties in Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2019, 2:02 AM EDT (06:02 UTC)
- Expired
- May 28, 2019, 2:45 AM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Athens County, OH, Jackson County, OH, Meigs County, OH, Vinton County, OH
The radar
The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 2:30 AM EDT | TORNADO | 4 Nw Zaleski, OH | A SMALL PATH OF TREE DAMAGE WAS FOUND ADJACENT TO A FARM ALONG PUMPKIN RIDGE ROAD. SEVERAL LARGE TREES WERE SNAPPED OR UPROOTED ALONG THE PATH WITH CLEAR ROTATION EVIDENT IN THE DEBRIS. SMALL LIMBS AND BARK FROM THE TREES WAS BLOWN IN A NORTHEASTERLY DIRECTION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 12:08 AM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.9
The text
As transmitted.
740
WFUS51 KRLX 280602
TORRLX
OHC009-079-105-163-280645-
/O.NEW.KRLX.TO.W.0010.190528T0602Z-190528T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston WV
202 AM EDT Tue May 28 2019
The National Weather Service in Charleston West Virginia has issued a
* Tornado Warning for...
Northwestern Meigs County in southeastern Ohio...
Northeastern Jackson County in southeastern Ohio...
Southwestern Athens County in southeastern Ohio...
Vinton County in southeastern Ohio...
* Until 245 AM EDT.
* At 202 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Mcarthur, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Mcarthur around 210 AM EDT.
Lake Hope State Park around 215 AM EDT.
Albany around 230 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Dyesville, Salem Center, Allensville, Creola, Wilkesville, Eagle
Mills, Radcliffe, Zaleski, Carpenter and Hamden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3937 8275 3936 8264 3937 8263 3937 8252
3940 8251 3939 8241 3939 8231 3933 8206
3901 8231 3901 8233 3903 8233 3903 8236
3933 8275
TIME...MOT...LOC 0602Z 292DEG 37KT 3933 8255
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
262 follow-up statements
661
WWUS51 KRLX 280624
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
224 AM EDT Tue May 28 2019
OHC079-280633-
/O.CAN.KRLX.TO.W.0010.000000T0000Z-190528T0645Z/
Jackson OH-
224 AM EDT Tue May 28 2019
...THE TORNADO WARNING FOR NORTHEASTERN JACKSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM EDT for southeastern
Ohio.
LAT...LON 3939 8229 3933 8206 3901 8231 3901 8233
3902 8232 3903 8233 3903 8236 3937 8258
3937 8252 3940 8251
TIME...MOT...LOC 0623Z 292DEG 37KT 3925 8229
$$
OHC009-105-163-280645-
/O.CON.KRLX.TO.W.0010.000000T0000Z-190528T0645Z/
Meigs OH-Athens OH-Vinton OH-
224 AM EDT Tue May 28 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR
NORTHWESTERN MEIGS...SOUTHWESTERN ATHENS AND EASTERN VINTON
COUNTIES...
At 223 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Albany, moving east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Albany around 230 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Dyesville, Salem Center, Creola, Wilkesville, Radcliffe, Zaleski,
Carpenter and The Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3939 8229 3933 8206 3901 8231 3901 8233
3902 8232 3903 8233 3903 8236 3937 8258
3937 8252 3940 8251
TIME...MOT...LOC 0623Z 292DEG 37KT 3925 8229
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
26489
WWUS51 KRLX 280642
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
242 AM EDT Tue May 28 2019
OHC009-105-163-280652-
/O.EXP.KRLX.TO.W.0010.000000T0000Z-190528T0645Z/
Meigs OH-Athens OH-Vinton OH-
242 AM EDT Tue May 28 2019
...THE TORNADO WARNING FOR NORTHWESTERN MEIGS...SOUTHWESTERN ATHENS
AND EASTERN VINTON COUNTIES WILL EXPIRE AT 245 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 400 AM EDT for southeastern
Ohio.
LAT...LON 3939 8229 3933 8206 3901 8231 3901 8233
3902 8232 3903 8233 3903 8236 3937 8258
3937 8252 3940 8251
TIME...MOT...LOC 0642Z 292DEG 37KT 3918 8206
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at May 28, 12:57 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 28, 12:57 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1257 AM EDT Tue May 28 2019 .SYNOPSIS... Weather disturbance brings storms across the north tonight. Hot for midweek. Next cold front late week. && .NEAR TERM /THROUGH TODAY/... As of 930 PM Monday... Raised pops across parts of southeast Ohio this evening, particularly Perry, Morgan and Athens counties based on current radar trends, and path estimates of convection hitting northern most Ohio counties in the next few hours...after midnight. Damaging winds are possible tonight across these areas. SPC has added parts of southeast Ohio zones to a slight risk for tonight. As of 615 PM Monday... Current forecast is on track and no updates necessary at this moment. Boundary is starting to move north through the area, but at this time, convection has been largely confined across western Ohio. Will maintain the slight chance pops. Still looking at a complex developing and moving across Ohio generally after midnight as shortwave energy moves across the Great Lakes, with strong damaging winds possible as strong 50-60 kt llj forms across the area. Best chances still look to lie along and north of I-70, sparing much of the CWA, but will monitor. As of 153 PM Monday... Best moisture depth as of early afternoon is located across the southern and western CWA, behind a quasi-hard-to-delineate warm front. Isolated showers and thunderstorms may occur through early evening across the aforementioned area as a weak mid level disturbance advects east, but most areas should remain dry. Overnight, the warm front should shift northeast across the area. At the same time, a rather potent H5 vort max is prog to advect SE with a cluster of convection/MCS moving ESE across N IN and N OH. How far south and east this convection makes it is a little uncertain, but the northern fringe of the CWA may be impacted overnight. As such, I have a gradient of chance POPs across the north to nil POPs farther south. An isolated strong wind gust may occur with the convection tonight, but an overall weakening trend should limit the better strong storm potential. Aforementioned vort max will exit the region around sunrise Tuesday with a period of DNVA and associated subsidence resulting in clearing skies. With rising heights and strengthening low level WAA, afternoon highs should be much warmer than today's values. Have gone a little on the lower side of guidance for max temps Tuesday, given the higher soil moisture across the region. Regardless, it will still feel hot and humid Tuesday afternoon. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... As of 225 PM Monday... Lingering evening convection across northern parts of the CWA Tuesday evening will shift north overnight as the baroclinic zone retreats. A mid level wave passes just to the north on Wednesday, but close enough for mainly scattered afternoon convection. This scenario repeats itself Thursday but with a stronger system and frontal passage, as the upper trof lifts into the Northeast. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 253 PM Monday... The trof over the Northeast will linger through the weekend, with a general northwest flow regime across the area. This will make the region susceptible to disturbances traversing the back side of the trof with once such system slated for late Sunday. Otherwise, a somewhat cooler airmass can be expected, though likely slightly above normal. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... As of 1250 AM Tuesday... A thunderstorm complex will move across central Ohio and northern West Virginia early this morning. Brief IFR conditions and gusty winds can be expected with these storms. The storms are also producing tornados and may continue to do so for a couple of more hours. Outside of the storms, expect VFR conditions. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY... FORECAST CONFIDENCE: Medium at KPKB, KCKB and KEKN. High elsewhere. ALTERNATE SCENARIOS: Convection may have a greater impact on KPKB/KCKB/KEKN than currently forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 05/28/19 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H M M M M M M M H H H H PKB CONSISTENCY H H H H H M H H H H H H CKB CONSISTENCY H H H H H H M H H H H H AFTER 06Z WEDNESDAY... Brief IFR possible in thunderstorms Thursday/Thursday night. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RH/30 NEAR TERM...RH/SL SHORT TERM...30 LONG TERM...30 AVIATION...RPY
Hazardous weather outlook, May 28, 12:09 AM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1209 AM EDT Tue May 28 2019 KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-018-020- 024>034-039-040-515>526-290415- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Gallia-Lawrence OH- Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam- Kanawha-Roane-Calhoun-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 1209 AM EDT Tue May 28 2019 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-084-085-WVZ009>011-017-019-290415- Perry-Morgan-Athens-Washington-Vinton-Meigs-Wood-Pleasants-Tyler- Wirt-Ritchie- 1209 AM EDT Tue May 28 2019 ...TORNADO WATCH 269 IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for portions of southeast Ohio and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:24 AM EDT | Tornado Warning | RLX | Morgan, Perry | 51 min |
| May 28, 1:11 AM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 49 min |
| May 28, 1:14 AM EDT | Flash Flood Warning | RLX | Morgan, Perry | 3 hr |
| May 28, 1:42 AM EDT | Tornado Warning | RLX | Athens, Meigs, Vinton | 48 min |
| May 28, 1:45 AM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry, Washington | 45 min |
| May 28, 2:58 AM EDT | Special Weather Statement | RLX | Athens | 47 min |
Nearby
Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.